Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 8, NWS Austin/San Antonio, TX

September 25, 201621 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at Sep 25, 2016, 3:22 AM CDT for 21 counties in Texas. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2016, 3:22 AM CDT (08:22 UTC)
Expired
Sep 26, 2016, 2:00 PM CDT
In force
35 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 21 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 108 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1550 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

471 
WGUS64 KEWX 250822
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 AM CDT SUN SEP 25 2016

TXZ183>185-202-203-252000-
/O.NEW.KEWX.FF.A.0008.160925T0822Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETVILLE...UVALDE
322 AM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...EDWARDS...KINNEY...REAL... 
  UVALDE AND VAL VERDE. 

* THROUGH MONDAY MORNING

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING
  LEADING TO AN ADDITIONAL 2-5 INCHES OF RAIN WITH ISOLATED HIGHER
  AMOUNTS. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL
  WILL LEAD TO A FLASH FLOOD THREAT. 

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
236 
WGUS64 KEWX 251939
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 PM CDT SUN SEP 25 2016

TXZ186>188-204-217>219-228-261200-
/O.EXA.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERR-BANDERA-GILLESPIE-MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...FREDERICKSBURG...
HONDO...EAGLE PASS...CRYSTAL CITY...PEARSALL...CARRIZO SPRINGS
239 PM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...BANDERA...DIMMIT... 
  FRIO...GILLESPIE...KERR...MAVERICK...MEDINA AND ZAVALA. 

* THROUGH MONDAY MORNING

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING
  LEADING TO AN ADDITIONAL 2-4 INCHES OF RAIN WITH ISOLATED HIGHER
  AMOUNTS. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL
  WILL LEAD TO A FLASH FLOOD THREAT.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN
  FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED
  IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ183>185-202-203-261200-
/O.CON.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETVILLE...UVALDE
239 PM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...EDWARDS...KINNEY...REAL...UVALDE AND VAL VERDE. 

* THROUGH MONDAY MORNING

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING
  LEADING TO AN ADDITIONAL 2-4 INCHES OF RAIN WITH ISOLATED HIGHER
  AMOUNTS. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL
  WILL LEAD TO A CONTINUED FLASH FLOOD THREAT. MOST OF THE
  NORTHERN HALF OF THE WATCH AREA HAS ALREADY RECEIVED 2-4 INCHES
  OF RAIN WITH ISOLATED HIGHER AMOUNTS INCLUDING 6-8 INCHES IN
  PARTS OF EASTERN EDWARDS COUNTY.

* THERE ARE ALREADY SEVERAL ROAD CLOSURES IN KINNEY, EDWARDS, AND
  REAL COUNTIES. SMALL STREAMS AND CREEKS ARE ALREADY EXPERIENCING
  FLOODING IN THESE AREAS...RESULTING IN FLOODED LOW WATER
  CROSSINGS. ADDITIONAL HEAVY RAINFALL MAY EXPAND FLOODING ISSUES
  TO OTHER PARTS OF THE WATCH AREA. NEVER DRIVE ACROSS A ROAD
  COVERED IN WATER. TURN AROUND...DON'T DROWN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
879 
WGUS64 KEWX 260200
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
900 PM CDT SUN SEP 25 2016

TXZ189-205-220>222-261200-
/O.EXA.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENDALL-BEXAR-ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...BOERNE...SAN ANTONIO...PLEASANTON...
FLORESVILLE...KARNES CITY
900 PM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BEXAR... 
  KARNES...KENDALL AND WILSON. 

* UNTIL 7 AM CDT MONDAY

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING
  LEADING TO 2 TO 4 INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS
  POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM EARLIER RAINFALL
  WILL LEAD TO A FLASH FLOOD THREAT.

* SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT 
  IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD 
  COVERED IN WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ183>188-202>204-217>219-228-261200-
/O.CON.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BRACKETVILLE...UVALDE...
HONDO...EAGLE PASS...CRYSTAL CITY...PEARSALL...CARRIZO SPRINGS
900 PM CDT SUN SEP 25 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING
  AREAS...BANDERA...DIMMIT...EDWARDS...FRIO...GILLESPIE...KERR...
  KINNEY...MAVERICK...MEDINA...REAL...UVALDE...VAL VERDE AND
  ZAVALA.

* UNTIL 7 AM CDT MONDAY

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH MONDAY MORNING
  LEADING TO AN ADDITIONAL 2-4 INCHES OF RAIN WITH ISOLATED HIGHER
  AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM EARLIER
  RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT. 

* SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY EXPERIENCING
  FLOODING IN THESE AREAS. ADDITIONAL HEAVY RAINFALL WILL CONTINUE
  OR EXPAND FLOODING ISSUES OVERNIGHT INTO MONDAY MORNING. NEVER
  DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
783 
WGUS64 KEWX 260905
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 AM CDT MON SEP 26 2016

TXZ217-218-228-261015-
/O.CAN.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAVERICK-ZAVALA-DIMMIT-
INCLUDING THE CITIES OF...EAGLE PASS...CRYSTAL CITY...
CARRIZO SPRINGS
405 AM CDT MON SEP 26 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS SHIFTED EAST AND
THEREFORE THE WATCH IS BEING CANCELLED. SOME RAIN WILL STILL BE
POSSIBLE THROUGH TODAY.

$$

TXZ183>189-202>205-219>222-261200-
/O.CON.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KENDALL-KINNEY-
UVALDE-MEDINA-BEXAR-FRIO-ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...FREDERICKSBURG...BOERNE...BRACKETVILLE...
UVALDE...HONDO...SAN ANTONIO...PEARSALL...PLEASANTON...
FLORESVILLE...KARNES CITY
405 AM CDT MON SEP 26 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BEXAR...EDWARDS...FRIO... 
  GILLESPIE...KARNES...KENDALL...KERR...KINNEY...MEDINA...REAL...
   UVALDE...VAL VERDE AND WILSON. 

* UNTIL 7 AM CDT THIS MORNING

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH THE MORNING
  HOURS LEADING TO AN ADDITIONAL 1-3 INCHES OF RAIN WITH ISOLATED
  HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM
  EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT.

* SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY 
  EXPERIENCING FLOODING IN THESE AREAS. ADDITIONAL HEAVY 
  RAINFALL WILL CONTINUE OR EXPAND FLOODING ISSUES OVERNIGHT 
  INTO MONDAY MORNING. NEVER DRIVE ACROSS A ROAD COVERED IN 
  WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
034 
WGUS64 KEWX 261030
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT MON SEP 26 2016


TXZ183-188-261130-
/O.CAN.KEWX.FF.A.0008.000000T0000Z-160926T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-GILLESPIE-
INCLUDING THE CITIES OF...DEL RIO...FREDERICKSBURG
530 AM CDT MON SEP 26 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. 

$$

TXZ191-206-207-261800-
/O.EXB.KEWX.FF.A.0008.000000T0000Z-160926T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS-COMAL-GUADALUPE-
INCLUDING THE CITIES OF...SAN MARCOS...NEW BRAUNFELS...SEGUIN
530 AM CDT MON SEP 26 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...COMAL...GUADALUPE AND 
  HAYS. 

* UNTIL 1 PM CDT THIS AFTERNOON

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH THE MORNING
  HOURS LEADING TO AN ADDITIONAL 1-4 INCHES OF RAIN WITH ISOLATED
  HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM
  EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT.

* SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY 
  EXPERIENCING FLOODING IN THESE AREAS. ADDITIONAL HEAVY 
  RAINFALL WILL CONTINUE OR EXPAND FLOODING ISSUES OVERNIGHT 
  INTO MONDAY MORNING. NEVER DRIVE ACROSS A ROAD COVERED IN 
  WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ184>187-189-202>205-219>222-261800-
/O.EXT.KEWX.FF.A.0008.000000T0000Z-160926T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDWARDS-REAL-KERR-BANDERA-KENDALL-KINNEY-UVALDE-MEDINA-BEXAR-FRIO-
ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...KERRVILLE...
BANDERA...BOERNE...BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY
530 AM CDT MON SEP 26 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BEXAR...EDWARDS...FRIO...KARNES...
   KENDALL...KERR...KINNEY...MEDINA...REAL...UVALDE AND WILSON. 

* UNTIL 1 PM CDT THIS AFTERNOON

* WIDESPREAD RAIN IS EXPECTED TO CONTINUE THROUGH THE MORNING
  HOURS LEADING TO AN ADDITIONAL 1-4 INCHES OF RAIN WITH ISOLATED
  HIGHER AMOUNTS POSSIBLE. THIS RAIN ON TOP OF WET SOILS FROM
  EARLIER RAINFALL WILL LEAD TO A CONTINUED FLASH FLOOD THREAT.

* SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY 
  EXPERIENCING FLOODING IN THESE AREAS. ADDITIONAL HEAVY 
  RAINFALL WILL CONTINUE OR EXPAND FLOODING ISSUES OVERNIGHT 
  INTO MONDAY MORNING. NEVER DRIVE ACROSS A ROAD COVERED IN 
  WATER. TURN AROUND...DON'T DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
424 
WGUS64 KEWX 261748
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 PM CDT MON SEP 26 2016

TXZ184>187-189-202>207-219>222-261900-
/O.EXP.KEWX.FF.A.0008.000000T0000Z-160926T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EDWARDS-REAL-KERR-BANDERA-KENDALL-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-FRIO-ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...KERRVILLE...
BANDERA...BOERNE...BRACKETVILLE...UVALDE...HONDO...SAN ANTONIO...
NEW BRAUNFELS...SEGUIN...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY
1248 PM CDT MON SEP 26 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS WILL
EXPIRE AT 1 PM CDT THIS AFTERNOON. ADDITIONAL HEAVY RAINFALL WILL
BE VERY LOCALIZED TO HAYS COUNTY OVER THE NEXT HOUR. 

$$

TXZ191-261900-
/O.EXT.KEWX.FF.A.0008.000000T0000Z-160926T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAYS-
INCLUDING THE CITY OF...SAN MARCOS
1248 PM CDT MON SEP 26 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREA...HAYS. 

* UNTIL 2 PM CDT THIS AFTERNOON

* AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS SOUTHEAST
  HAYS COUNTY.

* SMALL STREAMS...CREEKS AND SOME RIVERS ARE ALREADY EXPERIENCING
  FLOODING IN THESE AREAS. NEVER DRIVE ACROSS A ROAD COVERED IN
  WATER. TURN AROUND...DON'T DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 25, 1:28 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 25, 1:28 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
128 AM CDT SUN SEP 25 2016

.AVIATION... /06Z TAFS/

Clusters of storms have impacted DRT for much of the evening, and
another round could possibly reach this area between 8 and 11z.
Will stick with prevailing showers for the time being as the
upcoming round of activity may be aligned to pass just east of the
airport. Farther east minimal convection is expected in the
overnight hours along I-35, but the mesoscale models all indicate
an unstable environment for diurnal tropical convection after
daybreak. Morning convection is shown to be accompanied by MVFR
cigs after about 5 or 6 hours of IFR cigs between 09z to 16z with
afternoon convection accompanied by mainly vfr cigs. MVFR cigs are
shown in the evening. Will need to consider ifr cigs in the
overnight period, but the post-frontal cloud environment may not
be as pessemistic if rainfall totals along I-35 are not as heavy
as advertised.

&&

.PREV DISCUSSION... /ISSUED 713 PM CDT SAT SEP 24 2016/

AVIATION...
An area of thunderstorms in Mexico is moving closer to the Rio
Grande and these storms will in all likelihood move into DRT
dropping VIS to MVFR. Convection is most likely between 01Z and
05Z. Convection is unlikely for Austin and San Antonio for the
rest of this evening and overnight. Look for CIGs to drop after
06Z or 07Z to MVFR/IFR. Should be improvement by around noon
Sunday. Showers and thunderstorms are likely Sunday, but timing is
too hard to nail down at this time. Have included PROB30 groups to
account for this activity. Not expecting convection to change
flying category, but heavy rain could lower VIS briefly.

PREV DISCUSSION... /ISSUED 431 PM CDT SAT SEP 24 2016/

SHORT TERM (Tonight through Sunday Night)...
A deep mid-to-upper level trough currently moving into the Rocky
Mountains is helping stream deep tropical moisture ahead of it
from west Texas into the Central Plains. A cold front currently
extends from an occluding low pressure system in North Dakota
through the central Plains into the Texas-Oklahoma panhandle, from
which a stationary front extends down through west Texas. Ahead of
this system in South Central Texas, isolated to scattered showers
and thunderstorms are ongoing along and east of Highway 281 as an
additional surge of Gulf moisture interacts with weak outflows
and 2000-4000 J/kg of CAPE. Brief heavy downpours and wind gusts
to 40 miles per hour due to DCAPE values near 1000 J/kg will be
the primary threats with these storms as rainfall totals generally
remain below half an inch. In addition, gusty S-SE winds up to 25
miles per hour are occurring across the region this afternoon
ahead of this frontal system. Convective coverage will be a little
greater for the eastern half of the CWA tomorrow afternoon with
the heavy rainfall threat remaining to the west.

Isolated showers and thunderstorms are possible tonight across
the entire region, but the best chances for more scattered to
widespread showers and thunderstorms will be in the Edwards
Plateau and northern Rio Grande Plains. Scattered showers and
thunderstorms currently forming over the mountains in Coahuila
will affect western Val Verde County late this afternoon and
early evening as they dissipate to produce up to 1-2 inches of
rain. Hi-res and global models display considerable uncertainty
for these areas later this evening and overnight as showers and
thunderstorms currently forming along a weak pre-frontal trough
or confluence zone in west Texas and Big Bend will gradually slide
southeast tonight. This will occur as a piece of energy splits off
of the trough to our west over the southern parts of AZ and NM,
potentially ejecting a weak shortwave to the northeast. If the
shortwave comes to fruition, storms may slip into the western
Hill Country towards the I-35 corridor by sunrise as a few hi-res
models suggest. Otherwise, most models depict a less progressive
solution keeping rainfall north and west of Val Verde and Edwards
Counties with some hi-res models and the EURO depicting some
heavier rainfall for Val Verde County between 6-12Z while most
hold off until after 12Z. However, locally heavy rainfall will be
possible over this area if the system becomes more progressive
given a southerly 30 knot LLJ that will help focus convection.

Most models depict the cut off low to our west will very slowly
retrograde to the southwest on Sunday as convection gradually
propagates south and east. Confidence continues to increase that
locally heavy rainfall capable of producing flash flooding will
occur along and west of the Highway 83 corridor. However, rainfall
amounts have increased slightly and the timing of this rainfall
has moved up to early tomorrow afternoon into the early morning
hours on Monday as models continue to trend towards a bit more
progressive solution. Convective coverage should increase early
tomorrow afternoon west of Highway 83 as increasing instability
with daytime surface heating interacts with PVA aloft, isentropic
ascent with the front approaching from the northwest, a southeast
LLJ, and deep moisture. This convection will continue to
propagate east into the I-35 corridor overnight Sunday into Monday
as the front moves through the region, but rain amounts should be
lower given lower dynamic forcing aloft from the retrograding low.

Rainfall amounts of 3-6 inches with isolated totals exceeding 8
inches will be possible for this event through Monday along and
west of Highway 83. Similar rainfall amounts across the border
into Mexico will also accentuate flooding issues for communities
along the Rio Grande like Del Rio and Eagle Pass. Rainfall amounts
of 1-3 inches are expected for areas between Highway 83 and the
I-35 corridor, while rain amounts east of I-35 should remain below
1 inch on average with some locally heavier amounts. If confidence
continues to increase for the timing and rain amounts with this
system, a Flash Flood Watch may be issued for the western counties.

LONG TERM (Monday through Saturday)...
Scattered showers and thunderstorms will continue behind the cold
front on Monday across most of the region as isentropic ascent
occurs aloft behind the surface front. However, any locally heavy
rainfall threat that would exist (but be less likely as the upper
level low retrogrades further west) should remain confined to the
Rio Grande Plains. Given northerly winds, cloudy skies, and
strong cold air advection, temperatures on Monday and Tuesday will
struggle to get out of the 70s across most of the region.
Night time lows will dip into the mid 50s to mid 60s, but may
fall further Tuesday night into Wednesday if any significant
clearing is able to occur. A progressive upper level ridge will
begin to move over the region by Wednesday and continue through
the end of next week to allow temperatures to warm back up into
the mid 80s with mostly clear skies and dry weather.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              71  80  63  81  64 /  70  50  30  20  -
Austin Bergstrom Intl Airport  70  80  64  81  62 /  70  50  30  20  10
New Braunfels Muni Airport     70  82  64  81  63 /  70  60  40  30  10
Burnet Muni Airport            67  74  60  77  61 /  80  50  30  20  -
Del Rio Intl Airport           70  76  62  73  64 /  90  70  60  40  20
Georgetown Muni Airport        68  77  62  79  61 /  80  50  30  10  -
Hondo Muni Airport             71  81  64  81  63 /  80  60  50  30  10
San Marcos Muni Airport        70  80  64  81  62 /  70  60  40  30  10
La Grange - Fayette Regional   72  85  67  83  64 /  60  50  30  30  10
San Antonio Intl Airport       72  82  65  81  64 /  70  60  40  30  10
Stinson Muni Airport           72  83  66  82  65 /  70  60  40  30  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...Hampshire
Hazardous weather outlook, Sep 24, 6:40 AM CDT, 20 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 AM CDT SAT SEP 24 2016

TXZ171>173-183>194-202>209-217>225-228-251145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
640 AM CDT SAT SEP 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
MUCH OF THE AREA. THERE COULD BE A HIGHER COVERAGE TONIGHT WEST OF
HIGHWAY 83 WHERE SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN UPPER LEVEL STORM SYSTEM AND A COLD FRONT WILL BRING LOCALLY
HEAVY RAINS TO SOUTH CENTRAL TEXAS SUNDAY INTO EARLY MONDAY NIGHT.
CONFIDENCE IS INCREASING THAT WESTERN PORTIONS OF SOUTH CENTRAL
TEXAS COULD RECEIVE ENOUGH RAINFALL TO PRODUCE A THREAT OF
FLOODING.

HEAVIEST RAINS ARE EXPECTED FROM SUNDAY NIGHT AND MONDAY MORNING
ALONG THE COLD FRONT. BY MONDAY NIGHT...AREAS WEST OF HIGHWAY 83
COULD SEE WIDESPREAD RAINFALL TOTALS OF 3 TO 5 INCHES WITH
ISOLATED AMOUNTS OVER 7 INCHES. EAST OF HIGHWAY 83...SPOTTY HEAVY
DOWNPOURS OF 1 TO 3 INCHES ARE POSSIBLE SUNDAY THROUGH MONDAY
NIGHT.

STAY TUNED TO FORECAST UPDATES THROUGH THE WEEKEND...AND TAKE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY IF A FLASH FLOOD WATCH IS
ISSUED FOR YOUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 12:17 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Maverick, Real, Uvalde, Val Verde3 hr
Sep 25, 8:50 AM CDTFlash Flood WarningEWXEdwards, Real3 hr
Sep 25, 9:13 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Val Verde3 hr
Sep 25, 9:33 AM CDTFlash Flood WarningEWXEdwards, Val Verde2 hr
Sep 25, 10:27 AM CDTSpecial Weather StatementEWXUvalde48 min
Sep 25, 11:51 AM CDTFlash Flood WarningEWXBandera, Edwards, Kerr, Kinney, Real, Uvalde6 hr
Sep 25, 12:22 PM CDTAreal Flood AdvisoryEWXKinney, Uvalde3 hr
Sep 25, 12:55 PM CDTAreal Flood AdvisoryEWXBandera, Kerr, Medina3 hr
Sep 25, 2:19 PM CDTFlash Flood WarningEWXKinney4 hr
Sep 25, 2:21 PM CDTRiver Flood WarningEWXKinney, Uvalde15 hr
Sep 25, 3:21 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Kendall3 hr
Sep 25, 5:04 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette, Lee3 hr
Sep 25, 5:14 PM CDTRiver Flood WarningEWXUvalde25 hr
Sep 25, 5:14 PM CDTRiver Flood WarningEWXUvalde42 hr
Sep 25, 6:12 PM CDTSpecial Weather StatementEWXAtascosa33 min
Sep 25, 6:19 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar3 hr

Nearby

Flash Flood Watches in Texas, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.